MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW LONG THREAD/50MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW LONG THREAD/50MM; SCREW,FIXATION,BONE
Catalog Number 207.750
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent an unknown surgery.During the procedure, the surgeon inserted the cannulated screws without drilling over the k-wires.X-ray was performed, and it was found there was a metallic, wiggly, drilling piece inside the tip of the screw.The surgeon checked the k- wires that were stripped but there was no issue.They could not determine what the metallic piece was.The surgeon did not attempt to extract the metallic object due to risk of further damage to the fracture.The surgeon decided to leave it inside the patient¿s bone and complete the surgery.There was a 2-minute surgical delay.Procedure was successfully completed.The patient was reported as stable.This report is for one (1) 4.0mm cannulated screw long thread/50mm this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative patient age provided for reporting.Patient dob provided for reporting.Device was used for treatment, not diagnosis.

Brand Name
4.0MM CANNULATED SCREW LONG THREAD/50MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8054623
Report Number2939274-2018-54912
Device Sequence Number11094598
Product Code HWC
UDI-Device Identifier10886982256324
UDI-Public(01)10886982256324
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number207.750
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/11/2018
Patient Sequence Number1
Patient Age54 YR
Patient Weight60